SMITH & NEPHEW, INC. FOOTPRINT ULTRA PK SUTURE ANCHOR 5.5; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202902 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery, the footprint ultra pk anchor broke.The broken pieces were removed from inside the patient using graspers and suction.The procedure was resumed using an equivalent s+n backup inserted into the original bone hole, after a non-significant delay.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: part of the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with no suture or implants returned.There is biological debris on the returned device.Based on the condition of the product material found during visual inspection, additional material testing is not required.However, an image evaluation was performed and found that the anchor piece is not attached to the metal shaft several small, fractured anchor fragments are visible inside a transparent plastic specimen bag placed beneath the shaft.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength requirements and storage requirements are specified, and each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.